Thunderstorm Wind, Grant
- When
- July 14, 2:45 PM EST to 2:49 PM EST
- Where
- Grant County, Dry Ridge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.683, -84.583
Trees were knocked down.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 14, 12:27 PM EST, 2 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 127 PM EDT FRI JUL 14 2006 .AVIATION /18Z-18Z/... SURFACE ANALYSIS SHOWS SURFACE TROF OVER WESTERN ILLINOIS. SATELLITE IMAGERY SHOWS A COUPLE OF MID LEVEL WAVES...ONE ASSOCIATED WITH CONVECTION OVER SRN INDIANA AND THE OTHER OVER NE INDIANA. THESE FEATURES ARE MOVING INTO A DESTABILIZING AIRMASS. CURRENT CAPE VALUES ARE CURRENTLY AROUND 1000 J/KG AND WILL LIKELY GET INTO THE 2000 J/KG RANGE. SURFACE TDS ARE IN THE LOWER 70S. HAVE KEPT THE CURRENT TREND OF PREVIOUS FORECAST. TEMPO IS THE BEST WAY TO GO WITH SCATTERED OR BETTER CONVECTION EXPECTED. HAVE GOTTEN RIDE OF THE MINUS IN FRONT TSRA AS SEVERAL STORMS ARE EXPECTED TO BE INTENSE. ONCE SURFACE TROF MOVES THROUGH THEN SKIES WILL SCATTER OUT AND SOME FOG IS EXPECTED WITH PLENTY OF LOW LEVEL MOISTURE AND RELATIVELY LIGHT WINDS. WILL HAVE TO MONITOR HOW MUCH RAIN AND THE CLEARING AS DENSE FOG IS POSSIBLE. AFTER SUN-UP FOG WILL BURN OFF THEN EXPECT FAIR WEATHER CU. TIPTON && .PREV DISCUSSION... /ISSUED 1138 AM EDT FRI JUL 14 2006/ SHORT TERM /REST OF TODAY/... SURFACE ANALYSIS A BROAD WEAK BOUNDARY ACROSS SOUTHWEST OHIO INTO INDIANA ALONG WITH THE MAIN COLD FROM IN EASTERN ILLINOIS. REGIONAL RADARS SHOW BEST CONVECTION IN NW AND SW INDIANA. MORNING SOUNDING ALREADY SHOWED LITTLE CAP AND NEARLY 1000 J/KG. LATEST RUC AND NAM BOTH CONTINUE TO SHOW MODERATE INSTABILITY THIS AFTERNOON AHEAD OF BROAD COLD FRONT. WET BULB ZERO DROPS TO AROUND 10 KFT AND DELTA THETA-E IS 25 TO 35. THESE PARAMETERS SUGGEST THAT DAMAGING WINDS AND HAIL WILL BE POSSIBLE WITH THE BETTER UPDRAFT. CONVECTION WILL LIKELY FIRE ALONG ONE OR BOTH BANDS OF CLOUDS CURRENTLY OVER INDIANA...WHICH WILL THEN MOVE INTO THE MODERATELY UNSTABLE AIRMASS THIS AFTERNOON. HAVE ADDED SEVERE THREAT TO HWO. EXPECT HEAT INDICES IN THE MID 90S THIS AFTERNOON. HAVE ADDED THIS TO HWO. GRIDS AND ZONES ARE IN GOOD SHAPE. HAVE PUT OUT AN UPDATE TO REMOVE MORNING WORDING. TIPTON PREV DISCUSSION... /ISSUED 655 AM EDT FRI JUL 14 2006/ AVIATION /12Z-12Z/... LATEST 88D IMAGERY SHOWING ONLY ISOLATED WEAK CONVECTION SOUTHWEST OF THE ILN CWA. EXPECT THESE CELLS TO REMAIN SOUTH OF OUR SW TAF SITES. OTHER THAN SOME HIGHER CLOUDS SPILLING ACROSS THE CWA...SHOULD SEE THE FOG DISSIPATING SOON AFTER SUNRISE. WITH VERY HUMID CONDITIONS WILL EXPECT SCATTERED CU TO BEGIN TO FORM BY MID MORNING. AS A SURFACE TROUGH MOVES INTO OUR AREA LATER TODAY EXPECT CONVECTION TO DEVELOP IN ASSOCIATED AXIS OF MODERATE INSTABILITY. HAVE INTRODUCED MVFR AND IFR CONDITIONS BEGINNING WITH OUR WESTERN TAF SITES BETWEEN 18Z-19Z. WITH THIS SYSTEM EXPECTED TO BE SLOW MOVING...WILL BE SLOW TO MOVE THE PRECIP OUT OF THE FORECAST TAFS. GRADUALLY VEER THE WINDS AROUND TO MORE WESTERLY BY SATURDAY MORNING. PREV DISCUSSION... /ISSUED 355 AM EDT FRI JUL 14 2006/ SHORT TERM /TODAY THROUGH SUNDAY/... SHOWERS AND STORMS FINALLY DISSIPATED LATE IN THE EVENING ALTHOUGH ACTIVITY PERSISTED ACROSS CENTRAL KENTUCKY AND IS NOW SLOWLY EDGING ITS WAY BACK TOWARDS THE FAR SOUTHERN ZONES. OBSERVATIONS INDICATE THAT AREAS OF FOG HAVE DEVELOPED. FOG WILL DISSIPATE AFTER DAYBREAK. HEATING WILL ALSO BRING A RETURN OF SHOWERS AND THUNDERSTORMS AS ATMOSPHERE REMAINS QUITE MOIST AND UNSTABLE WITH NO CAPPING. APPROACHING SHORT WAVE AND SURFACE TROUGH WILL BRING THE BEST CHANCE OF PRECIPITATION AND THAT WILL OCCUR TONIGHT. PRECIPITATION MAY BE LINGERING EARLY SATURDAY MORNING BUT AS THE TROUGH CONTINUES TO PULL OFF TO THE EAST THAT CHANCE WILL COME TO AND END. HIGH PRESSURE WILL BRING IN A DRIER AIRMASS. HOWEVER TEMPERATURES WILL BE WARMER AS AN UPPER HIGH OVER THE MIDDLE OF COUNTRY EXPANDS EASTWARD. PREV DISCUSSION... /ISSUED 243 AM EDT FRI JUL 14 2006/ AVIATION /06Z-06Z/... VERY WARM AND MOIST CONDITIONS CURRENTLY OBSERVED ACROSS THE ILN CWA. LATEST 88D IMAGERY SHOWING THAT EARLIER CONVECTION OVER THE AREA HAS DISSIPATED. SATELLITE IMAGERY INDICATES SOME HIGHER CLOUDS FROM CONVECTION OVER IL MOVING ACROSS THE AREA. WITH NO ADDITIONAL CONVECTIVE DEVELOPMENT EXPECTED OVERNIGHT...WILL ONLY NOTE HIGHER CLOUDS IN TAF THROUGH DAYBREAK. FOG HOWEVER WILL BE THE PROBLEM THROUGH THE OVERNIGHT AND EARLY MORNING HOURS. HAVE ALLOWED SOME OF THE MORE FOG PRONE SITES...KILN AND KLUK...TO GO DOWN TO OCCASIONAL LOW OR VERY LOW IFR. AS A BOUNDARY LAYER TROUGH WORKS INTO THE AREA TOMORROW...HAVE INTRODUCED TSRA...MAINLY FOR THE AFTERNOON AND AGAIN AFTER 03Z FOR THE WESTERN TAF SITES. PREV DISCUSSION... /ISSUED 456 PM EDT THU JUL 13 2006/ LONG TERM /SUNDAY THROUGH THURSDAY/... LATEST MODELS ARE TRENDING DRIER AND WARMER. WENT WITH DRY FORECAST SUNDAY THROUGH TUESDAY NIGHT. UPPER RIDGE MAY BREAK DOWN ENOUGH TO ALLOW AFTERNOON THUNDERSTORM DEVELOPMENT ON WEDNESDAY AND THURSDAY. STRONG UPPER RIDGE WILL SET THE STAGE FOR MID SUMMER HEAT. EXPECT HIGHS MAINLY IN THE LOW 90S...CLOSE TO MEX GUIDANCE. CONIGLIO && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1116 AM EDT FRI JUL 14 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-151530- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 1116 AM EDT FRI JUL 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. THUNDERSTORMS WILL ALSO HAVE THE POTENTIAL OF PRODUCING LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO FLASH FLOODING. TEMPERATURES CLIMBING INTO THE UPPER 80S THIS AFTERNOON ALONG WITH A VERY HUMID AIRMASS WILL CREATE HEAT INDICES IN THE MID 90S. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAT INDICES AROUND 100 CAN BE EXPECTED THIS WEEKEND INTO THE MIDDLE NEXT WEEK AS HIGH TEMPERATURES ARE EXPECTED TO CLIMB INTO THE 90S ALONG WITH MUGGY CONDITIONS CONTINUING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. TIPTON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
308 PM EDT FRI JUL 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM TSTM WND DMG BELLBROOK 39.64N 84.09W
07/14/2006 GREENE OH PUBLIC
THREE TREES DOWN IN BELLBROOK. LARGE LIMBS DOWN ON
WILMINGTON DAYTON ROAD.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
312 PM EDT FRI JUL 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 3 W PATRIOT 38.84N 84.88W
07/14/2006 SWITZERLAND IN LAW ENFORCEMENT
&&PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
312 PM EDT FRI JUL 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 3 W PATRIOT 38.84N 84.88W
07/14/2006 SWITZERLAND IN LAW ENFORCEMENT
TREES DOWN.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
318 PM EDT FRI JUL 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG CENTERVILLE 39.64N 84.14W
07/14/2006 MONTGOMERY OH TRAINED SPOTTER
TREE LIMBS DOWN
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
321 PM EDT FRI JUL 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG SPRINGFIELD 39.93N 83.80W
07/14/2006 CLARK OH LAW ENFORCEMENT
TREES DOWN
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
327 PM EDT FRI JUL 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG YELLOW SPRINGS 39.80N 83.89W
07/14/2006 GREENE OH LAW ENFORCEMENT
TREES DOWN
&&The Cincinnati radar (KILN), 105 km away, was scanning. The volume nearest the first event began at 19:46 UTC.
2 thunderstorm wind. Local standard time, as filed.
Trees were knocked down.
A few trees were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524753, 5524754.